MAUDE Adverse Event Report: DEPUY INTERNATIONAL LTD - 8010379 C STEM VOID CENTALIZER 14 DM; HIP MISCELLANEOUS : CEMENT CENTRALIZER/PLUG

DEPUY INTERNATIONAL LTD - 8010379 C STEM VOID CENTALIZER 14 DM; HIP MISCELLANEOUS : CEMENT CENTRALIZER/PLUG
Catalog Number 961214500
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Codes Hip Fracture (2349); Not Applicable (3189); No Code Available (3191)
Date of Event 04/25/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The reported device was used for tha (date of primary surgery was unknown).During the primary surgery, the surgeon could not insert the stem into the femur because the size of centralizer was large.The surgeon tried to pull out the stem followed by the centralizer, however, the surgeon could not pull out the centralizer because the cement was cured while taking out the centralizer from inside of the bone.Thus, the surgeon broke the centralizer in the cured cement with a reamer, and took it out.The surgery was completed by implanting small size of the stem (p/n and lot number were unknown).A surgical delay of more than 30 minutes.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product complaint #
=
> pc-(b)(4).Investigation summary
=
> per internal procedures, the event information and any investigational inputs received as part of required follow up were reviewed.For this investigation, no immediate action was required as no alleged deficiency with the device(s) was identified.Monitor ¿ exempt per (b)(4) - known possible complication of joint replacement surgery.No device associated with this report was received for examination.A worldwide lot specific complaint database search, or device history record (dhr) review, was not possible because the required lot code(s) was not provided.The reported event is considered one of the possible complications of joint replacement.The complaint information provided has been reviewed for complaint coding, medical device reporting, and other data required by the complaint system.Follow-up for additional event information, if applicable, was conducted utilizing work instruction (b)(4) appendix a.- without the physical complaint sample(s) associated with this report, it was not possible to determine if the device(s) failed to meet specification(s) at the time it was released for distribution.¿ - the device(s) associated with this event were used in the treatment of the patient as prescribed by the presiding surgeon.- from the event information received, it was not possible to determine the relationship of the device to the reported event.No product contribution to the reported event was identified.No evidence was found indicating product error was a contributing factor.The need for corrective action was not indicated.Depuy considers the investigation closed.Should additional info be received, the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
C STEM VOID CENTALIZER 14 DM
Common Device Name
HIP MISCELLANEOUS : CEMENT CENTRALIZER/PLUG
Manufacturer (Section D)
DEPUY INTERNATIONAL LTD - 8010379
st. anthony's road
leeds IN LS11 8DT
UK  LS11 8DT
MDR Report Key7533351
Report Number1818910-2018-60234
Device Sequence Number19220110
Product Code JDI
UDI-Device Identifier10603295235811
UDI-Public10603295235811
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K013350
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Catalogue Number961214500
Device Lot Number8277815
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/25/2018
Supplement Date Received by Manufacturer05/11/2018
07/10/2018
Initial Report FDA Received Date05/22/2018
Supplement Report FDA Received Date05/29/2018
07/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;